MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-20
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient had a c7 segment aneurysm with tortuous vessel conditions.The operator placed a phenom 27 stent at m2 and a 6f navien stent at c4.After the stent was fully hydrated, it was delivered.The plan was to open the stent tip at m1, however, the tip end of the stent was opened about 5-8mm at m1, but the tip end of the stent was still not opened.Healthcare provider (hcp) pushed the stent and increased the tension, but the tip end of the stent was still not opened.The stent was withdrawn by about 2-3mm.After waiting for about 10 seconds, the stent still did not open, the operator retrieved the microcatheter.After retrieval, the stent was deployed by about 3mm, and tension was increased to deploy it.However, the stent tip still did not open.The operator withdrew the stent entirely to the terminal portion of the internal carotid artery and continued to increase tension for deployment.The stent tip still did not open.The operator then retrieved the microcatheter and attempted in-situ deployment at the pre-planned anchoring location.The stent tip still could not fully open and adhere to the vessel wall.After several unsuccessful attempts, the surgeon observed rough texture of the fibrous tissue at the tip of the stent under fluoroscopy.In order to reduce the damage to blood vessels and ensure the safety of surgical patient, the operator withdrew the stent from the patient's body, and the tip of the stent was rough with naked eyes.After the stent was replaced, it was deployed in situ, the stent was successfully opened and the surgery was successfully completed.The pipeline was used for an indication that is approved (on-label).The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient is alive with no injury.The patient was undergoing surgery for treatment of a saccular, unruptured left posterior communicating artery segment aneurysm with a max diameter of 7 mm and a 4 mm neck diameter.The landing zone was 3.1mm distally and 4.4mm proximally.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered, platelet reactivity units (pru) level was normal situation.The angiographic result post procedure was smooth blood vessels.Ancillary devices include a intermediate catheter 6f 115 navien, phenom27 (fg15150-0615-1s) microcatheter, 0.014-inch synchro guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that there was no damage to the blood vessels caused by the medtronic device.The cause of the event was not determined.The pipeline had not been placed in a vessel bend when it failed to open.There were no additional steps or other devices attempted to open the pipeline.
 
Additional Manufacturer Narrative
H3: product analysis of (b)(4), lotno:b781813 ¿ as found condition: the pipeline flex shield braid was returned inside the outer carton, biohazard bag, and a shipping box.¿ visual inspection/damage location details: the distal and proximal ends of the braid were opened and frayed.No other anomalies were observed.¿ conclusion: based on the returned device, the customer's report of failure to open at the distal end was not confirmed, as the distal end of the braid was opened and frayed.The cause of the failure to open could not be determined.Possible causes include vessel tortuosity, damaged braid, or deploying the braid in a vessel bend.The braid can become damaged due to over-manipulation, improper deployment technique, delivering/retracting the delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23441647
Report Number2029214-2025-02312
Device Sequence Number14642202
Product Code OUT
UDI-Device Identifier00763000284459
UDI-Public(01)00763000284459(17)270830(10)B781813
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-20
Device Catalogue NumberPED2-425-20
Device Lot NumberB781813
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer11/03/2025
12/30/2025
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date12/01/2025
01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight77 KG